Alert archive / New Mexico / Flash Flood Warnings in 2000

Flash Flood Warning 1, NWS El Paso, TX

June 1, 2000Otero County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jun 1, 2000, 12:18 PM MDT for Otero County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2000, 12:18 PM MDT (18:18 UTC)
Expired
Jun 1, 2000, 3:20 PM MDT
In force
3 hr
Issued by
NWS El Paso, TX
Area
Whole counties

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 6.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2000-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2000-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-286 J/kg
Mixed-layer LCL
2044 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 011820
FFWEPZ

NMC035-012120-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1218 PM MDT THU JUN 1 2000

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO

* UNTIL 320 PM MDT

* AT 1130 AM MDT... WEATHER DOPPLER RADAR AND A COOP
OBSERVER INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN
OVER THE TOWN OF SACRAMENTO WHICH IS 21 MILES SOUTHEAST OF
ALAMOGORDO ON THE SOUTH SLOPES OF THE SACRAMENTO MOUNTAINS...
MOVING VERY LITTLE.

THE COOP OBSERVER IN SACRAMENTO REPORTS EMERGENCY CONDITIONS DUE
TO MUD SLIDES FROM LEFT OVER ASH AND DEBRI FROM THE RECENT
FOREST FIRE IN THAT AREA.

*

IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.  MOVE TO ESCAPE
FLOOD WATERS.  DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.



&
1 follow-up statement
755 
RWUS32 KEPZ 011939
FFSELP
NMC035-012000-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
137 PM MDT THU JUN 1 2000

...THE FLASH FLOOD WARNING FOR NORTHEASTERN OTERO COUNTY NEW
   MEXICO REMAINS IN EFFECT UNTIL 3 20 PM MDT...

A FALSH FLOOD WARNING FOR THE AREA AROUND THE TOWN OF SACRAMENTO
NEW MEXICO REMAINS IN EFFECT. WEATHER RADAR INDICATES THE
THUNDERSTORMS OVER THE AREA CONTINUE TO QUICKLY DEVELOP
AND PRODUCE LOCALLY HEAVY RAINFALL WITH LITTLE MOVEMENT.
A FOREST FIRE BURNED OVER MOST OF THIS AREA DURING THE PAST
MONTH LEAVING ASH AND PLENTY OF DEBRI.

AT 1 15 PM MDT...THE OTERO SHERRIFS OFFICE REPORTED RAIN
CONTINUING WITH DEBRI COVERING SOME OF THE AREA ROADWAYS. THE
STATE HIGHWAY DEPARTMENT HAD BEEN CALLED OUT TO CLEAN THE
HIGHWAY. THE AGUA CHAQUITA RIVER WAS UP BUT REMAINED IN ITS
BANKS SO FAR.

THUNDERSTORMS WILL CONTINUE OVER THE AREA FOR THE REMAINDER OF
THIS AFTERNOON...HOWEVER ONLY THE BURNED AREA AND DOWNSTREAM
WILL EXPERIENCE SOME FLOODING AND MUDSLIDES.

TRAVELERS SHOULD NOT PLAN TRAVEL THROUGH THE IMMEDIATE VILLAGE OF
SACRAMENTO AREA THE REST OF THIS AFTERNOON.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:19 AM MDT, 9 hours 59 minutes earlier.

Area forecast discussion, Jun 1, 2:19 AM MDT, 9 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
219 AM MDT THU JUN 1 2000

SYNOPSIS...
HERE IS THE BORDERLAND WEATHER SYNOPSIS.
WITH HIGH PRESSURE CENTERED EAST OF THE AREA PERSISTENT SOUTHEAST
FLOW WILL CONTINUE TO PULL MOISTURE INTO THE AREA. THE INCREASED
MOISTURE COMBINED WITH DAYTIME HEATING WILL FIRE OFF DAILY ROUNDS OF
AFTERNOON AND EVENING THUNDERSTORMS TODAY FRIDAY AND AGAIN ON
SATURDAY. ADDITIONAL CLOUD COVER OVER THE REGION WILL HELP KEEP THE
TEMPERATURES A BIT LOWER THROUGH THE WEEK. HIGH PRESSURE WILL SHIFT
BACK TO THE WEST FOR THE WEEKEND SHIFTING THE MOISTURE BACK EAST OF
THE AREA. THIS WILL MARK A RETURN TO THE HOT DRY PATTERN THAT HAS
BEEN THE RULE OF LATE.

DISCUSSION...
PRETTY MUCH DITTO LAST NIGHTS DISCUSSION. HIGH PRESSURE ALOFT
CENTERED EAST OF AREA ALOFT AND AT SURFACE IS KEEPING A PERSISTENT
SOUTHEAST FLOW INTO THE FORECAST AREA (FA).  THIS IS ADDING GULF
MOISTURE TO THE AIRMASS OVER THE DESERT SOUTHWEST. BEST MOISTURE IS
OVER THE EASTERN PORTIONS OF THE FA...RIO GRANDE AND EAST. DAYTIME
HEATING AND OROGRAPHICS GETTING AIRMASS STORMS GOING EACH AFTERNOON.
LOW LEVEL TROF OVER EASTERN NM AND FAR WEST TEXAS...PERSISTENT OVER
LAST FEW DAYS...HAS BEEN A FOCUS OF ACTIVITY...AND SHOULD BE AGAIN
TODAY. THIS FEATURE WILL SLOWLY PULL NE OUT OF THE AREA FRIDAY.
INSTABILITY PARAMETERS ARE BETTER TODAY THAN WEDNESDAY. EASTERN
ZONES HAVE BEST SHOT AT STORMS...BUT WEST ZONES SHOULD SEE MORE
ACTION WITH ADDITIONAL MOISTURE AND INSTABILITY OVER PAST DAYS.

IN EXTENDED...NO BIG CHANGES THROUGH SATURDAY...THEN HIGH BUILDS
BACK WEST. FLOW SHOULD BECOME WESTERLY AND BEGIN SCOURING OUT THE
MOISTURE. WILL SEE RETURN TO DRYER AND WARMER CONDITIONS BEGINNING
SUNDAY.

EL PASO               BB  93/ 71/ 92/ 69/ 93  23221
LAS CRUCES            BB  93/ 62/ 92/ 60/ 93  23221
ALAMOGORDO            BB  91/ 66/ 90/ 64/ 91  23221
CLOUDCROFT            BB  71/ 45/ 70/ 46/ 71  32322
TRUTH OR CONSEQUENCES BB  95/ 66/ 94/ 64/ 93  12221
SILVER CITY           BB  88/ 57/ 86/ 55/ 85  22221
DEMING                BB  97/ 63/ 95/ 61/ 95  12221
LORDSBURG             BB  98/ 63/ 96/ 61_/ 96  12221
SIERRA BLANCA         BB  92/ 67/ 91/ 65/ 92  23231

.ELP...NONE

14 / BIRD

N

Nearby

Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.